Jump to content
Search In
  • More options...
Find results that contain...
Find results in...

abbyw

Members
  • Content Count

    242
  • Joined

  • Last visited

Community Reputation

0 Neutral

About abbyw

  • Rank
    Advanced Member

Recent Profile Visitors

1,957 profile views
  1. I, personally found that BC made my POTS worse. I was totally under control for a long time, then I started the Nuvaring and a few days later my POTS symptoms were all flaring up. I could not figure out why until I realized it was when I started the Nuvaring. Removed the Nuvaring, and OK within a day. Tried taking Yaz - same thing. So now I am staying away from all hormonal BC.
  2. Hi and congratulations. I had a baby a year and a half ago with POTS. My POTS is pretty controlled with an SSRI, so I was on that throughout the pregnancy. I had a vaginal delivery. I warned the anesthesiologist about my POTS and they didn't seem to take me too seriously. When they did give it, I was in a faint within a few minutes. A little epinephrine and we were good to go. Since then, I had a miscarriage around a month ago. For that, I was under general anesthesia. Again, I warned them. They took me more seriously and seemed a bit nervous, but everything went just fine. I hope that makes you feel better about the whole thing! As a side point, the pediatricians were more nervous about my SSRI. They had me stay an extra 24 hours so that she cold be under observation for her first 72 hours. (Even though that is protocol for 80mg of Prozac, and I take 20, but I was happy to be on the safe side for that one.) Baby was fine too! I hope things go well for you too! Abby
  3. imapumpkin- I can totally relate! You had to see me stocking up before a flight in case I got delayed somewhere. Not being able to take my meds is one of my fears (anxiety issues, anyone?) I have now had 2 kids while taking ssri's - both are 100% fine, but I can totally relate to feeling uncomfortable with it. I decided to go ahead based on my research, but there is always the "what if". I know that I would love to just be off of all my meds, but I try not to think about it, and to just be grateful that the ssri is working for me and that I have a normal life again. But it doesn't mean the doubts are not there... Life. Its complicated.
  4. Pumpkin, I agree with Jan, if you have been taking the same dose for years, then you have not built up tolerance. My GP told me that she has many many patients who have not built up tolerance. So if it is working for you, and has been for this long, just go with it! My main POTS symptoms are exercise intolerance (or any exertion intolerance) with near fainting episodes, and symptoms that seem like anxiety - I just feel really wound up and jittery. That is my first symptom as soon as I start trying to change anything with my meds. But the SSRI got rid of that feeling once I got through the first few weeks, even though it is supposed to be an anti-depressant. Hope that helps.
  5. I get the non-epi shot too. Its funny, but a few years before POTS, it occurred to me to ask the dentist if it could be that the shot I was getting made me feel like my heart was beating too fast. I had always thought that I was just too worked up about going to the dentist. When he told me that I was probably sensitive to the epinephrine and switched to the other shot, I felt like I had discovered America! Suddenly, having a filling didn't mean feeling jittery all day! The rest of my POTS did not come out till years later....I still wonder if this is a coincidence, or if it was a pre-POTs symptom... But anyway, I do fine with the epi -free shot. According to the dentist, it wears off more quickly, so you may need a second shot if the procedure takes a while. But other than that, no issues. Good luck.
  6. Hi, I just want to remind you that with or without POTS, the first trimester is usually pretty miserable. I have had 8 kids, and some pregnancies were much harder than others. No matter what, I usually know that I will start to feel better at around week 14. It is hard. But you will survive. Just one day, hour, minute at a time, and you get through it. I am not bedridden, and there are lots of others out there that aren't either. Don't predict the worst - just take it one day at a time. Meanwhile, do you have any way to get a sick leave for a few weeks? Do you have any legal protection against getting fired for being ill while pregnant? Good luck to you,
  7. Hi, I am successfully using an SSRI for POTS. I am currently on 15mg Prozac (fluoxetine)/day - which is a very low dose. I tried Lexapro and gained 20 lbs in 6 months. Tried Effexor - horrible for me. Now on this and very happy. I live a completely normal life - work, family, a one hour fast walk each evening. I am grateful for getting my life back. As a side benefit, I had been struggling with IBS at the same time, and while on SSRIs, my IBS all but disappeared other than a dairy intolerance. When I tried weaning once or twice, the jitteriness, fainting, exercise intolerance, and diarrhea all came back. (I still dream that one day I will be fine without meds, but for right now, I am grateful that I tried this and it works for me.) I MUST WARN YOU - the first few weeks were pretty horrible. I had to take Xanax to keep myself from shaking, I was dizzy, nauseous, fatigued and in a fog. But I was able to push through it (there are some people for whom it is so bad that they can't). I did not start to see improvement until about 4 weeks, and then steadily imporved. By 6 weeks, I was almost a normal person again. Not sure how or why it works, but I am glad it did. Good luck to you- Abby
  8. I took hormonal birth control pills on and off for years before I had POTS with no problem. Since I have developed POTS, I tried the Nuvaring, which had worked for me before POTS and had a relapse of symptoms even though my POTS had been totally under control. It took me weeks until I realized that my relapse coincided with the birth control. Now I tried another pill, and again, within two days, I felt awful. I was searching this forum see if anyone had a similar experience and came across this post. I was wondering if there was any point in trying to tough it out. Will my body get used to it? I tried an IUD, but the doctor messed up on insertion (fun!) and I passed out from the pain, so I didn't want to go there again. Any ideas? Thanks, Abby
  9. Hi, I haven't been here for ages and ages, and I don't know if this will help you at all, but I thought I would try to help with an answer if I could- I had a baby (girl) a year and 4 months ago, with POTS. My POTS is very under control with Prozac and wellbutrin, and everything went fine. The only thing that stood out was that when I got an epidural during labor, I fainted. (Twice- they messed it up the first time, and we had to do it again, which meant another faint.) But they quickly gave me some adrenalin, and everything was fine. Baby is great! Good luck to you! Abby
  10. I have one patch of what looks like vitiligo on my face. There is no mirror patch on the other side and I don't have it anywhere else. I have been wondering if it is really vitiligo and if it is autoimmune related. But since it never spread, and neither I nor my doctors are really sure, I never pursued it.
  11. I want to second dani's post above. I am on an SSRI and it gave me my life back. But the first few weeks were POTS times ten! It was awful, and only a benzo got me through it. only at 4 weeks, did I see a light at the end of the tunnel. A full 8 weeks until I was better, but since then, I am almost completely back to myself. I actually had to try a few until I found one that did not make me totally fatigued or gain a ton of weight. Now, I am on Prozac, 20 mg. I recently tried weaning down, and within a week, I was starting to feel POTSy, so I went right back on. Search the site, you will see this info repeated a lot.
  12. Interesting, my POTS came on when I was 2 days into trying to go gluten free. I was already dairy free, due to IBS. I had lost a lot of weight and my stomach was really bad. I tried going gluten free, and that's when my POTS symptoms started out of the blue. I have not tried any special diets since then, although I am still dairy free. I don't eat large meals, but graze throughout the day.
  13. I don't have a good answer, but I just wanted to let you know that I can relate 100% to your post!
  14. Kris, I know you were having a really hard time with some awful symptoms. I hope this is the beginning of your complete recovery and that this will all be a distant memory soon.
  15. I think the most important piece of research to send to doctors is the article that states the overlap between symptoms of anxiety and POTS and that POTs patients are experiencing physical symptoms but are not more prone to anxiety. I know that even the 2 "specialists" that I saw that had heard of POTs, "strongly implied" that it was psychological.
×
×
  • Create New...